My doc has suggested that I let him implant a Lupron capsule in my arm. He says it will be good for a year and I won't have to get the injection every 4 mos. I was just wondering if the symptoms might not be worse, especially when it is first implanted? I had prostate cancer with a gleason score of 9 so he tells me I will be on the Lupron for an indefinite period of time. I have also had 44 treatments of radiation.
I would recommend that you read this site: https://www.drugs.com/cdi/viadur-implant.html, for more information on the implant.
Leuprolide, the active medication in Viadur, works by reducing the testosterone produced by the testicles. This lowers the amount of testosterone in the body. Testosterone appears to be needed by prostate cancer cells. Usually prostate cancer shrinks or stops growing when the body's supply of testosterone is lowered.
By lowering the amount of testosterone in the body, Viadur may help relieve the pain, urinary problems, and other symptoms of prostate cancer. However, Viadur is not a cure for prostate cancer. Once Viadur is removed by your doctor, your body will start producing testosterone again.
Perhaps the side effects shall be the same, however your pharmacist/doc/oncologist would be able to confirm this fact, hope I have been of help? Wish the best!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jun 2010 • 2 answers
Posted 17 Aug 2010 • 2 answers
Posted 10 Oct 2012 • 2 answers
I had a lupron injection nearly 3 weeks ago - NO side effect yet - when will they kick in - if ever?
Posted 13 Feb 2015 • 2 answers
Posted 11 days ago • 0 answers